Diese Seite ist aus Gründen der Barrierefreiheit optimiert für aktuelle Browser. Sollten Sie einen älteren Browser verwenden, kann es zu Einschränkungen der Darstellung und Benutzbarkeit der Website kommen!
Geophysics Homepage
Log in

Solvers for the High-Order Riemann Problem for Hyperbolic Balance Laws

Castro, Cristóbal E., and Eleuterio F. Toro (2008), Solvers for the High-Order Riemann Problem for Hyperbolic Balance Laws, J. Comput. Phys., 227(4), 2481-2513, doi:10.1016/j.jcp.2007.11.013.

We study three methods for solving the Cauchy problem for a system of non-linear hyperbolic balance laws with initial condition consisting of two smooth vectors, with a discontinuity at the origin, a high-order Riemann problem. Two of the methods are new; one of the them results from a re-interpretation of the high-order numerical methods proposed by Harten et al. [17] and the other is a modification of the solver in [44]. A systematic assessment of all three solvers is carried out and their relative merits are discussed. We also implement the solvers, locally, in the context of high-order finite volume numerical methods of the ADER type, on unstructured meshes. Schemes of up to fifth order of accuracy in space and time for the two-dimensional compressible Euler equations and the shallow water equations with source terms are constructed. Empirically obtained convergence rates are studied systematically and, for the tests considered, these correspond to the theoretically expected orders of accuracy. We also address the question of balance between flux gradients and source terms, for steady flow. We find that the ADER schemes may be termed asymptotically well-balanced, in the sense that the well-balanced property is attained as the order of the method increases, and this without introducing any ad-hoc fixes to the schemes or the equations.
  author = {Crist{\'o}bal E. Castro and Eleuterio F. Toro},
  journal = {J. Comput. Phys.},
  month = {jan},
  number = {4},
  pages = {2481-2513},
  title = {{Solvers for the High-Order Riemann Problem for Hyperbolic Balance Laws}},
  volume = {227},
  year = {2008},
  language = {en},
  doi = {10.1016/j.jcp.2007.11.013},
%0 Journal Article
%A Castro, Cristóbal E.
%A Toro, Eleuterio F.
%D 2008
%N 4
%V 227
%J J. Comput. Phys.
%P 2481-2513
%T Solvers for the High-Order Riemann Problem for Hyperbolic Balance Laws
%8 jan
ImprintPrivacy PolicyContact
Printed 31. Mar 2020 16:07